Doc is recommending paxil. I hate anti-depressants. They screw with my head.
4 May 2011
I'm a little confused why the doctor would want to prescribe Paxil when one of the common side effects is increased sweating. Not everyone experiences every side effect but I can say from experience that increased sweating is a common side effect from many antidepressants.
I just reviewed the Mayo Clinic website for hotflashes and antidepressants are listed as one of the possible treatments for hot flashes, so I stand corrected. Check out this site at:
On the left hand side of the page is the directory in blue, click on where it lists treatments and go to that page. It gives a thorough discussion of each of the treatment options. On the last page of the article it discusses alternative treatments such as soy and red clover. You might want to try an alternative treatment before resorting to an antidepressant. Depending on how bad your hot flashes are, these might just work.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have taken estradoil for many years. For the last 2 years I have had a major increase in hot flashes. My Dr. has changed dosages and different ...
1 answer • 8 Nov 2010
Progesterone and a very small dose of estogen. I've just started getting hot flashes and they are very bothersome. I was wondering if slightly ...
1 answer • 30 Nov 2010
... period for 5 or 6 months, then I will start and go for 3 days very light. I have had hot flashes for about 3 years. Two weeks prior to starting ...
0 answers • 26 Dec 2011
I am 55 and stoped hot flashes a few years ago. This is crazy, for the ladies out there has this happened to you. I am on Lisinopril 20-25. 1 x day ...
3 answers • 15 Sep 2012
I have been taking paxil 7.5 mg (actually Brisdelle) for 2 weeks for my hot flashes and am seeing only minimal improvement. How long has it taken to ...
0 answers • 26 Jul 2014